I have tachycardia episodes every now and then. I'd been planning to go swimming today, but am now in the middle of an episode - right now it's about 104/minute (they tend to range between 96 and 125). Is it OK to begin exercising while in the middle of a tachycardia episode, whether swimming, cycling or exercising with weights?
You should ask your question to a physician who knows your history and the cause of your palpitations / tachycardia.
There are different tachycardias, and I would assume you have sinus tachycardia (but is this verified by your physician?) If you have any other tachycardia than sinus tachycardia, exercise is NOT ok during it.
Second, a cause must be found. If you get tachycardia because you are anxious, it's of course OK to exercise. If you get this tachycardia after meals, etc, I guess exercise won't hurt you but from what I experience when I had this problem (which resolved by eating healthier, by the way) your exercise capacity gets limited so the exercise is more annoying than beneficial.
If there are any other cause for your tachycardia (diseases causing a rapid heart rate) I would definitely ask a physician first..
How did you change your diet to prevent the tachycardia after meals? I have reflux which causes some problems. I take Prevacid and eat smaller meals -- have any other suggestions? Thanks for your help.
Thanks for the reply. Actually, no current doctor who knows my history - new in S. CA and no health insurance, so that's why I was hoping for an answer on the forum.
I've never heard of sinus tachycardia and when I was diagnosed about ten years ago, the doctors didn't even discuss a possible cause. My episodes don't have any pattern. Not necessarily after meals and not when I'm under stress. I eat very healthfully, am 5' 8" and weigh 125 - have always been thin. I've been getting the high heart rate more than I used to within the last year, so I've started to track it. Anyway, I guess I'll avoid exercise during, just to be safe. Sure appreciate the feedback.
Hi Paula...and welcome to Medhelp. I also am dealing with tachycardia, 150-160 bpm 2-3 times every week or two. The episodes usually last 20 min to several hours. Ugh! I had a Dr. tell me once that the heart has a memory and the more one has these events, the more one will have. Mine come stress or no stress, exercise or no exercise, caffeine and sugar may be triggers. Right now, I take a 25mg ToprolXL when I go into tachycardia and 20 min later I'm usually out of it and ok. Like is_ something_ wrong says, you need to go to a Dr to be properly diagnosed as to what kind of tachycardia you have and what would be the best way to treat it. If you've been dealing with this for 10 yrs you need to get to the bottom of this ASAP. A good start would be an ECG. Good Luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.